Alert archive / California / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 13, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory for winds at May 24, 2012, 2:46 AM PDT. It took effect at May 25, 2012, 3:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 2:46 AM PDT (09:46 UTC)
- In effect from
- May 25, 2012, 3:00 PM PDT
- Expired
- May 26, 2012, 11:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS76 KSGX 240946 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 246 AM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR WIND GUSTS 25 TO 30 KT OVER PORTIONS OF THE OUTER AND INNER COASTAL WATERS FRIDAY MORNING THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS NEVADA WILL RESULT IN STRONG WINDS OVER THE COASTAL WATERS FRIDAY MORNING THROUGH SATURDAY MORNING. PZZ750-775-241700- /O.NEW.KSGX.SI.Y.0013.120525T1500Z-120526T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 246 AM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 5 AM PDT SATURDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH FREQUENT GUSTS OF 25 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
9 follow-up statements
565 WHUS76 KSGX 241512 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 812 AM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HAZARDOUS SEAS OVER PORTIONS OF THE OUTER AND INNER COASTAL WATERS FRIDAY MORNING THROUGH EARLY SATURDAY MORNING... .A TROUGH MOVING SOUTH THROUGH SOUTHERN CALIFORNIA WILL RESULT IN STRENGTHENING WINDS OVER THE OUTER COASTAL WATERS AND MOST OF THE INNER COASTAL WATERS FRIDAY THROUGH EARLY SATURDAY MORNING. ALSO...THE GUSTY WINDS WILL PRODUCE STEEP WAVES. THIS...IN COMBINATION WITH AN ELEVATED SHORT-PERIOD WEST-NORTHWEST SWELL AND GUSTY WINDS...WILL RESULT IN ROUGH SEA CONDITIONS FOR SMALL CRAFT. PZZ750-775-242230- /O.CON.KSGX.SI.Y.0013.120525T1500Z-120526T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 812 AM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM PDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH FREQUENT GUSTS OF 25 TO 30 KT. * SEAS...STEEP WIND WAVES AND LARGE WEST-NORTHWEST SWELL RESULTING IN COMBINED SEAS OF 8 TO 11 FEET. * IMPACTS...THE GUSTY WINDS AND HIGH COMBINED SEAS WILL MAKE FOR ROUGH SEA CONDITIONS. THE WINDS WILL ALSO GENERATE STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
654 WHUS76 KSGX 242227 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 327 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HAZARDOUS SEAS OVER PORTIONS OF THE OUTER WATERS AND INNER COASTAL WATERS FRIDAY MORNING THROUGH EARLY SATURDAY MORNING... .A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA WILL RESULT IN STRENGTHENING WINDS OVER THE OUTER COASTAL WATERS AND MOST OF THE INNER COASTAL WATERS FRIDAY THROUGH EARLY SATURDAY MORNING. THE GUSTY WINDS WILL ALSO PRODUCE STEEP WAVES. THE STEEP WAVES...GUSTY WINDS...AND A LARGE SHORT-PERIOD WEST-NORTHWEST SWELL WILL CAUSE ROUGH SEA CONDITIONS FOR SMALL CRAFT. PZZ750-775-250430- /O.CON.KSGX.SI.Y.0013.120525T1500Z-120526T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 327 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM PDT SATURDAY... * WINDS...SOUTH WINDS IN THE EARLY MORNING BECOMING WEST- NORTHWEST AND INCREASING 15 TO 25 KT WITH GUSTS TO 30 KT. * SEAS...STEEP WIND WAVES AND LARGE WEST-NORTHWEST SWELL RESULTING IN COMBINED SEAS OF 8 TO 11 FEET. * IMPACTS...THE GUSTY WINDS AND HIGH COMBINED SEAS WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. THE WINDS WILL ALSO GENERATE STEEP WAVES THAT HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOKER WWW.WEATHER.GOV/SANDIEGO
804 WHUS76 KSGX 250430 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR GUSTY WINDS OVER PORTIONS OF THE OUTER WATERS AND INNER COASTAL WATERS FRIDAY MORNING THROUGH EARLY SATURDAY MORNING... .A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA WILL RESULT IN STRENGTHENING WINDS OVER THE OUTER COASTAL WATERS AND MOST OF THE INNER COASTAL WATERS FRIDAY THROUGH EARLY SATURDAY MORNING. THE STRONG AND GUSTY WINDS WILL ALSO PRODUCE STEEP WAVES. THE STEEP WAVES AND GUSTY WINDS WILL CAUSE ROUGH BOATING CONDITIONS FOR SMALL CRAFT. PZZ750-775-251030- /O.CON.KSGX.SI.Y.0013.120525T1500Z-120526T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 930 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM PDT SATURDAY... * WINDS...SOUTH WINDS IN THE EARLY MORNING BECOMING WEST- NORTHWEST AND INCREASING 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT. * IMPACTS...THE GUSTY WINDS AND STEEP WIND WAVES WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. THE STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOKER WWW.WEATHER.GOV/SANDIEGO
481 WHUS76 KSGX 250937 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 237 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR GUSTY WINDS OVER PORTIONS OF THE COASTAL WATERS FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING... .A LOW PRESSURE SYSTEM MOVING THROUGH CALIFORNIA WILL RESULT IN STRENGTHENING WINDS OVER THE COASTAL WATERS FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. PZZ750-775-251700- /O.EXT.KSGX.SI.Y.0013.120525T2200Z-120526T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 237 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH FREQUENT GUSTS OF 25 TO 30 KT. * IMPACTS...THE GUSTY WINDS AND STEEP WIND WAVES WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
361 WHUS76 KSGX 251705 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1005 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR GUSTY WINDS OVER PORTIONS OF THE COASTAL WATERS THIS AFTERNOON THROUGH EARLY SATURDAY MORNING... .A MODERATELY STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN CALIFORNIA THIS AFTERNOON AND EVENING WHICH WILL BRING STRENGTHENING WINDS OVER THE COASTAL WATERS THIS EVENING. PZZ750-775-260115- /O.CON.KSGX.SI.Y.0013.120525T2200Z-120526T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1005 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... * WINDS...INCREASING LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING TO WEST TO NORTHWEST AT SPEEDS OF 15 TO 25 KT WITH FREQUENT GUSTS OF 25 TO 30 KT. * IMPACTS...THE GUSTY WINDS AND STEEP WIND WAVES WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AT HTTP://WWW.WEATHER.GOV/SANDIEGO
762 WHUS76 KSGX 260115 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 615 PM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR WIND GUSTS TO 30 KT OVER PORTIONS OF THE COASTAL WATERS THIS EVENING THROUGH EARLY SATURDAY MORNING... .A COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT WILL CONTINUE TO BRING STRONG AND GUSTY WEST-NORTHWEST WINDS TO THE COASTAL WATERS THROUGH SATURDAY MORNING. PZZ750-775-260900- /O.CON.KSGX.SI.Y.0013.000000T0000Z-120526T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 615 PM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WINDS...WEST-NORTHWEST 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT. * IMPACTS...THE GUSTY WINDS AND STEEP WIND WAVES WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOKER WWW.WEATHER.GOV/SANDIEGO
805 WHUS76 KSGX 260849 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 149 AM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY FOR FREQUENT GUSTS TO 30 KT AND STEEP WIND WAVES OVER PORTIONS OF THE COASTAL WATERS THROUGH LATE THIS MORNING... .A COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT WILL CONTINUE TO BRING STRONG AND GUSTY WEST-NORTHWEST WINDS TO THE COASTAL WATERS THROUGH LATE THIS MORNING. THE WINDS WILL ALSO CONTINUE TO PRODUCE STEEP WIND WAVES. THUS...SEAS WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE THIS MORNING. PZZ750-775-261630- /O.EXT.KSGX.SI.Y.0013.000000T0000Z-120526T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 149 AM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...WEST-NORTHWEST 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT...LOWERING TO 10 TO 15 KT WITH FREQUENT GUSTS TO 25 KT BY MID-MORNING. * SEAS...STEEP WIND WAVES OF 6 TO 8 FEET...LOWERING TO 4 TO 6 FEET BY MID-MORNING. COMBINED SEAS OF 8 TO 10 FEET...LOWERING TO 6 TO 8 FEET BY MID-MORNING. * IMPACTS...THE GUSTY WINDS AND STEEP WIND WAVES WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
078 WHUS76 KSGX 261133 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 433 AM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY FOR STRONG AND GUSTY WINDS AND STEEP WIND WAVES OVER MOST OF THE COASTAL WATERS THROUGH LATE THIS MORNING... .A COLD FRONT MOVING THROUGH THE SOUTHERN CALIFORNIA BIGHT WILL CONTINUE TO BRING STRONG AND GUSTY WEST-NORTHWEST WINDS TO THE COASTAL WATERS THROUGH LATE THIS MORNING. THE WINDS WILL ALSO CONTINUE TO PRODUCE STEEP WIND WAVES. THUS...SEAS WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH LATE THIS MORNING. PZZ750-775-261800- /O.CON.KSGX.SI.Y.0013.000000T0000Z-120526T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 433 AM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...WEST-NORTHWEST 15 TO 25 KT WITH FREQUENT GUSTS TO 30 KT...LOWERING TO 10 TO 15 KT WITH FREQUENT GUSTS TO 25 KT BY MID-MORNING. * SEAS...STEEP WIND WAVES OF 6 TO 8 FEET...LOWERING TO 4 TO 6 FEET BY MID-MORNING. COMBINED SEAS OF 8 TO 10 FEET...LOWERING TO 6 TO 8 FEET BY MID-MORNING. * IMPACTS...THE GUSTY WINDS AND STEEP WIND WAVES WILL CAUSE DIFFICULT NAVIGATING CONDITIONS FOR SMALL CRAFT. STEEP WAVES HAVE THE POTENTIAL TO CAPSIZE SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
910 WHUS76 KSGX 261819 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1119 AM PDT SAT MAY 26 2012 PZZ750-775-261930- /O.EXP.KSGX.SI.Y.0013.000000T0000Z-120526T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1119 AM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... WINDS HAVE DECREASES AND WIND WAVES ARE SUBSIDING... BUT MARINERS BEWARE ITS STILL PRETTY ROUGH OUT THERE IN THE COASTAL WATERS. EXPECT BETTER BOATING CONDITIONS TOMORROW AND ESPECIALLY ON MONDAY. $$ PIERCE HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory for winds went out at May 23, 9:00 PM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 23, 9:00 PM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PDT WED MAY 23 2012
.SYNOPSIS...
COOL WEATHER IS EXPECTED TO CONTINUE THURSDAY WITH MORE DESERT WINDS
AND EXTENSIVE COASTAL CLOUDS. ON FRIDAY A DEEP LOW PRESSURE SYSTEM
WILL MOVE THROUGH SOUTHERN CALIFORNIA BRINGING EVEN STRONGER WINDS
TO THE MOUNTAINS AND DESERTS. IT WILL ALSO BRING EXTENSIVE CLOUDS
AND LIGHT PRECIPITATION FROM THE MOUNTAINS WESTWARD. AS THE SYSTEM
DEPARTS OVER THE HOLIDAY WEEKEND...DRY AND WARMER WEATHER WILL
RETURN.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
STRONG WINDS ARE BLOWING THROUGH THE DESERTS...ESPECIALLY IN THE
NORTHERN COACHELLA VALLEY WHERE A FEW GUSTS HAVE TOPPED 50 MPH. AND
LOW CLOUDS HUG THE COASTLINE THIS EVENING. THURSDAY WILL BE QUITE
SIMILAR TO TODAY WITH THESE SAME STRONG WINDS AND CLOUD PATTERN.
BUT THIS IS JUST THE APPETIZER FOR THE MAIN COURSE COMING FRIDAY IN
THE FORM OF A DEEP LOW PRESSURE SYSTEM FOR LATE MAY. THIS WILL BRING
EVEN STRONGER WINDS TO THE MOUNTAINS AND DESERTS. ON THURSDAY NIGHT
AND FRIDAY MORNING THERE IS A LOW LEVEL COASTAL JET THAT WILL
PROBABLY ENHANCE THE LOW CLOUDS ENOUGH TO COAX SOME DRIZZLE OUT OF
THEM. LATER THAT AFTERNOON AND EVENING THE DYNAMICS SHIFT TOWARD THE
INLAND VALLEYS AND FOOTHILLS WHERE ACTUAL LIGHT RAIN SHOWERS ARE
VERY POSSIBLE. MEANWHILE THE WINDSTORM WILL BECOME RATHER WIDESPREAD
ACROSS THE WHOLE REGION FRIDAY AFTERNOON THROUGH FRIDAY EVENING AND
WIND WARNING CRITERIA IS LIKELY TO BE MET BY AT LEAST A FEW SPOTS IN
THE DESERT FOOTHILLS. CLOUDS WILL COVER THE COASTAL BASIN AND REACH
UP THE MOUNTAIN SLOPES AND INTO PARTS OF THE DESERT. WE WILL GET
THIS THING OUT OF HERE SO PEOPLE CAN ENJOY THE HOLIDAY WEEKEND
OUTDOORS...BUT IT WILL BE A SLOW IMPROVEMENT. EARLY SATURDAY THE
SYSTEM WEAKENS AND STARTS TO PULL OUT AND TAKES THE WINDS WITH IT.
CLOUD COVER WILL THIN OUT AND DECREASE WHILE TEMPS RISE...BUT THESE
WILL HAPPEN MORE GRADUALLY THROUGH SUNDAY. BY MONDAY WE WILL BE BACK
TO A MORE SEASONAL...FAIR MARINE LAYER PATTERN THAT WILL BE WITH US
THROUGH THE END OF THE MONTH.
&&
.AVIATION...
240315Z...COAST/VALLEYS...STRATUS WITH BASES 1500-2500 FT MSL AND
TOPS TO 3000 FT MSL WILL FILL IN ALONG THE COAST AND MOVE INTO THE
INLAND VALLEYS OVERNIGHT...REACHING KSNA BY 06Z AND KONT BY 10Z.
LOCAL 3-5SM VSBY POSSIBLE IN THE INLAND VALLEYS TONIGHT. STRATUS
WILL SLOWLY CLEAR BETWEEN 16-19Z...WITH BKN-OVC CONDS AT THE COASTAL
AIRPORTS THROUGH THE AFTERNOON. STRATUS WILL MOVE BACK INLAND 00-02Z
TOMORROW AFTERNOON WITH BASES 2000-2500 FT MSL...REACHING THE LOWER
COASTAL SLOPES OF THE MTNS BY 10Z.
MTNS/DESERTS...MOSTLY CLEAR WITH UNRESTRICTED VSBY THROUGH THURSDAY.
W-NW WINDS 15-25KT WITH GUSTS TO 40KT WILL WEAKEN SLIGHTLY TONIGHT
BEFORE INCREASING AGAIN THURSDAY AFTERNOON AND EVENING. THESE WINDS
WILL PRODUCE MOD-STG UDDFS/LLWS AND POSSIBLE ROTORS OVER AND E OF
THE MTNS THROUGH THURSDAY AFTERNOON...INCLUDING NEAR KPSP AND KTRM.
&&
.MARINE...
STRONG NORTHWEST WINDS AROUND POINT CONCEPTION WILL BRING AN
ELEVATED SHORT PERIOD NORTHWEST SWELL IN THE SAN DIEGO COUNTY OUTER
COASTAL WATERS...MAINLY SOUTH AND WEST OF SAN CLEMENTE
ISLAND...THROUGH SATURDAY MORNING. SWELL WILL BUILD TO AROUND 7 TO
10 FEET AT 9 TO 10 SECONDS TONIGHT THROUGH SATURDAY
MORNING...HIGHEST FRIDAY AFTERNOON. THESE SWELLS WILL CREATE ROUGH
CONDITIONS FOR SMALL CRAFT. IN ADDITION...WEST-NORTHWEST WINDS WILL
INCREASE TO 20 TO 30 KT OVER THE COASTAL WATERS LATE FRIDAY MORNING
THROUGH SATURDAY MORNING...CREATING CONDITIONS HAZARDOUS TO SMALL
CRAFT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 4 AM PDT SATURDAY FOR THE APPLE AND LUCERNE
VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MM
AVIATION/MARINE...SSHazardous weather outlook, May 23, 4:00 PM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED MAY 23 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-241330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT ONSHORE FLOW WILL BRING PERIODS OF GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS WITH STRONGEST GUSTS TO AROUND 50 MPH...MAINLY DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THROUGH FRIDAY NIGHT...STRONGER ONSHORE FLOW WILL BRING PERIODS OF GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS WITH STRONGEST GUSTS TO AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:49 AM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 47 hr |
Nearby
Small Craft Advisory for Windses in California, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.